Posted 9/23/2005 11:47 AM (GMT -8)
I've been on Zoloft for the past 5 months, and I'm having serious problems with weight loss. I know, nobody really wants to hear about that, but in my case, it's not a blessing & I really need some advice.
The Zoloft is working well. I was diagnosed with major depression, anxiety disorders, and OCD. Considering I'm still in recovery stage and that the Zoloft worked amazingly fast and without any other side effects (besides dropping pounds), I really don't want to stop taking it.
When I started taking it, I was at 116lbs. I am 5'3.5" tall. I quickly went down to 112. I asked my doctor if it was supposed to do that (I was under the assumption that most people gained on antipressants). She said it was a side effect for some people, & that if I lost any more, she'd take me off of it. I figured that it was probably just the appetite loss that I'd had the first week or so. When that went away, I figured I'd be fine.
Nope. One month later, I'm at 108. I purposely wore the heaviest clothing I could get away with to the appointment, considering it was summer. She didn't notice (or maybe she forgot the ultimatum).
Now I'm supposed to schedule an appointment for this coming month, & I'm at 103. I've been eating more (which isn't a great deal; I'm not exactly ravenous all often, but I make the most of it when I am). I do not exercise AT ALL. I eat healthy, but that's because I'm a health nut, not because I'm anorexic. What anorexic do you know that can (and does) eat a footlong sub sandwich in one sitting?
All my friends and family are being very pushy about my weight loss. I just don't know what to do about it. If I confide in my doctor, she could take me off the Zoloft. Trying to settle into a new medication (or no medication at all) would be really hard, because I'm in the middle of a semester at college, & I'm taking 18 hours. Additionally, I have family troubles that are set to worsen in the coming weeks.
Any advice would be welcome.